MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINERS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Tooth Loss (4831)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The treating doctor shared that the potential root cause of this event could have been that the orthodontic treatment may have exacerbated the patient's pre-existing conditions.This event is being filed as an mdr as the treating doctor reported that the patient had the symptom of tooth extraction (serious injury), and the vivera retainers were being used.
 
Event or Problem Description
The patient directly reported to align the following symptoms: tooth protruding from gum, tooth infection, and tooth extraction (3 permanent teeth) with a bridge installed.The treating doctor reported that the patient had the following symptoms: severe distal bone loss and mobility on tooth #23, leading to extraction of tooth #23.The treating doctor reported that the patient required the following medical intervention to alleviate the reported symptoms: visiting a periodontist, extraction of tooth #23, and a bridge installed from tooth #22-24; and the patient was prescribed amoxicillin.The treating doctor reported that the patient was doing fine, from the last office visit a few years ago.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19644430
Report Number2953749-2024-01650
Device Sequence Number17789044
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0059131146(13)191107(91)0695975001R
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINERS
Device Catalogue Number8579
Device Lot Number59131146
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age60 YR
Patient SexFemale